MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted.When the patient came out of the operating room, the surgeon changed his mind on what iol he wanted implanted and took the patient back to the operating room to exchange the lens.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
During follow up, the customer stated that the doctor who performed the procedure realized that he had implanted the wrong intraocular lens (iol) and quickly removed the iol from the patient.The customer stated that there was no labeling issue with the product.No vitrectomy or incision enlargement performed except for sutures used to implant the new iol.The patient was fine post-surgery.The product was discarded.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6565215
Report Number9614546-2017-00413
Device Sequence Number13679149
Product Code HQL
UDI-Device Identifier05050474552678
UDI-Public(01)05050474552678(17)210206
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/06/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer08/16/2017
09/10/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date09/11/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;